MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942808400
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The 65% stenosed target lesion was located in the moderately tortuous and calcified left main/circumflex artery.After a non-boston scientific (bsc) guidewire crossed the lesion and a 7f non-bsc guide catheter was engaged, pre-dilatation was performed using a 2.5mm non-bsc balloon catheter followed by a 3.5mm wolverine cutting balloon.A 3.50 x 28mm synergy megatron was advanced for treatment.The stent was placed at 18 atmospheres and well positioned; however, stent shortening was observed under angiography.A 4.00 x 8mm synergy megatron was then advanced and placed proximal to the first stent.After deflating the stent balloon for a deliberately long time, the balloon still hung up and was difficult to remove from the stent.The balloon had difficulty coming back in the guide catheter and the guide catheter tip became damaged.Attempts were made to deflate the balloon further and eventually the partially inflated balloon was pulled out intact.Post-dilatation was performed with a 4.00 x 8mm nc emerge balloon and the procedure completed.No patient complications were reported.
 
Event or Problem Description
It was reported that removal difficulties were encountered.The 65% stenosed target lesion was located in the moderately tortuous and calcified left main/circumflex artery.After a non-boston scientific (bsc) guidewire crossed the lesion and a 7f non-bsc guide catheter was engaged, pre-dilatation was performed using a 2.5mm non-bsc balloon catheter followed by a 3.5mm wolverine cutting balloon.A 3.50 x 28mm synergy megatron was advanced for treatment.The stent was placed at 18 atmospheres and well positioned; however, stent shortening was observed under angiography.A 4.00 x 8mm synergy megatron was then advanced and placed proximal to the first stent.After deflating the stent balloon for a deliberately long time, the balloon still hung up and was difficult to remove from the stent.The balloon had difficulty coming back in the guide catheter and the guide catheter tip became damaged.Attempts were made to deflate the balloon further and eventually the partially inflated balloon was pulled out intact.Post-dilatation was performed with a 4.00 x 8mm nc emerge balloon and the procedure completed.No patient complications were reported.It was further reported that there was no foreshortening noted with a 3.50 x 28mm synergy megatron stent.The 28mm length was not long enough and the stent was well positioned, apposed, fully expanded and it was successfully implanted.
 
Additional Manufacturer Narrative
The synergy megatron mr us 4.00 x 8mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found that the stent was not returned as it was implanted during the procedure.The balloon cones were reviewed via scope, and distal balloon bunching was noted.It appeared that the balloon had been subjected to pressure.A visual and tactile examination of the hypotube found multiple kinks.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.No damage was noted.A recommended 0.014 guidewire was introduced into the device without issue.The sds was advanced through a test 7f guide catheter without issue.As the device was inside the 7f test guide catheter the balloon was inflated to rated burst pressure without issue, maintained pressure, and deflated without issue and a vacuum was pulled on the device for 40 seconds (greater than 30seconds as per instructions for use).No damage was noted on the balloon or device during functional testing, and the sds was removed proximally from the 7f guide catheter without issue.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15642217
Report Number2124215-2022-41722
Device Sequence Number6444668
Product Code NIQ
UDI-Device Identifier08714729985549
UDI-Public08714729985549
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberH7493942808400
Device Lot Number0028675593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/07/2022
11/29/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/17/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: MEDTRONIC 7F EBU 3.5 GUIDE; GUIDE CATHETER: MEDTRONIC 7F EBU 3.5 GUIDE; GUIDE CATHETER: MEDTRONIC 7F EBU 3.5 GUIDE; GUIDE WIRE: ASAHI SION; GUIDE WIRE: ASAHI SION; GUIDE WIRE: ASAHI SION
Patient SexUnknown